NEW STUDY! Parasym Plus™ for Multiple Sclerosis › Forums › PrettyIll.com Discussion › Skin › Preventative measures? Dr Diana?
- This topic has 1 reply, 1 voice, and was last updated 7 years, 10 months ago by Dr. Diana.
May 5, 2015 at 4:24 pm #830RimaParticipant
Hi, I’m a fretting mother (part of the job description, i know). I have EDS, POTS, Possible MCAD, query chronic Lyme, and a chronic fatigue/ME diagnosis. I’ve been ill since i was 14. I’m now 37 and only got diagnosed with EDS, POTS and the poss MCAD last year. The illnesses have dominated my life. I have a 8 year old daughter who i’ve been told my my rheumatologist most likely has EDS (lots of ‘growing pains’) and who is now experiencing chronic urticaria. She’s had it on and off all her life but it seems to be occurring as a result of heat/pressure now and comes on most nights and sometimes in the day (eg, the other day she leant her cheek on her hand while laying on the floor writing, she then had a are of hives where her hand had been on her cheek). My questions are… is chronic urticaria a sign of MCAD? If so, and she’s therefor showing signs of two of three of MCAD/EDS and POTS, which i understand to be a disease cluster, is there anything at all i can do as a preventative measure to stop her developing POTS?
Thanks so much.May 6, 2015 at 9:49 am #5480Dr. DianaKeymaster
Hi Rima, This is a tough, tough question with many layers to it. My son also had hives and flushing, and his POTS was greatly relieved with Zantac/Zyrtec. Hives is a histamine reaction, so you can be certain your daughter suffers from a histamine problem. Although most folks believe hives to be an allergic reaction, it can absolutely be non-allergic. I hope you read the book where I stress that a histamine reaction, and a positive response to antihistamines means that your daughter has a problem with histamine. That is it. Although many people jump to “mast cells” and “MCAS”, I believe that is a mistake. Instead, we need to figure out what the source of the histamine overload is. That is very difficult to do, and sometimes we have to sort of guess, and check for a response. The source is often not one thing, complicating the picture. Meanwhile, histamine can cause vasodilation and be a source of POTS, or a contributing factor and it should likely be treated (H1 H2 antagonists, stabilizers such as ketotifen and/or cromolyn). I hope this helps! 😉
- You must be logged in to reply to this topic.